MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT TRANSJUGULAR INTRAHEPATIC PORTOSYSTEMIC SHUNT (TIPS) ENDOPROSTHESIS WI; SHUNT, PORTOSYSTEMIC, ENDOPROSTHESIS

BOSTON SCIENTIFIC CORPORATION WALLSTENT TRANSJUGULAR INTRAHEPATIC PORTOSYSTEMIC SHUNT (TIPS) ENDOPROSTHESIS WI; SHUNT, PORTOSYSTEMIC, ENDOPROSTHESIS
Model Number 26280
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stent foreshortening occurred.The target lesion was located in the left common iliac vein.A 16x90/9fr wallstent uni stent was advanced to the lesion and deployed.However, the distal end of the stent was rapidly shortened by about 3cm, and another 16x90/9fr wallstent uni stent was needed.During procedure, the vessel changed shape after the stent was placed.The second stent was unable to be advanced as the sheath was too large for the vessel.The physician gave up connecting the stent for safety reason and removed the stent.The procedure was cancelled.No patient complications were reported and the patient was stable.
 
Event or Problem Description
It was reported that profile problem was encountered.The target lesion was located in the left comon iliac vein.A 16x90/9fr wallstent uni stent was advanced but the distal end of the stent was rapidly shortened by about 3cm, and another 16x90/9fr wallstent uni stent was needed.During procedure, the vessel changed shape after the stent was placed because the sheath was too hard, and the second stent could not be advanced.The physician gave up connecting the stent for safety reason and removed the stent.No patient complications were reported and the patient was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.A visual examination found that the stent of the device had been deployed.The stent was not returned for analysis as it was implanted inside the patient.A visual inspection of the stent impression and stent cups identified no issues.The imprinted stent impression was clear on the stent holder.A visual and tactile examination identified no issues with the tip of the device.A visual and tactile examination identified no issues along the length of the device.No other issues were identified during the product analysis.
 
Additional Manufacturer Narrative
(d4) model number, lot number, catalog number, expiration date, and unique identifier (udi) # updated to unknown.(h4) device manufacture date - unknown.
 
Event or Problem Description
It was reported that profile problem was encountered.The target lesion was located in the left common iliac vein.A 16x90/9fr wallstent uni stent was advanced but the distal end of the stent was rapidly shortened by about 3cm, and another 16x90/9fr wallstent uni stent was needed.During procedure, the vessel changed shape after the stent was placed because the sheath was too hard, and the second stent could not be advanced.The physician gave up connecting the stent for safety reason and removed the stent.No patient complications were reported and the patient was stable.

Brand Name
WALLSTENT TRANSJUGULAR INTRAHEPATIC PORTOSYSTEMIC SHUNT (TIPS) ENDOPROSTHESIS WI
Common Device Name
SHUNT, PORTOSYSTEMIC, ENDOPROSTHESIS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10537327
Report Number2134265-2020-12748
Device Sequence Number17115047
Product Code MIR
UDI-Device Identifier08714729204053
UDI-Public08714729204053
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K152842
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2022
Device Model Number26280
Device Catalogue Number26280
Device Lot Number0025028319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2020
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer09/17/2020
10/14/2020
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date10/02/2020
10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient Weight60